Triaminic, Theraflu Cough/Cold Syrups Recalled Due to Safety Cap Problems
FRIDAY Feb. 1, 2013 -- About 2.3 million units of Triaminic and Theraflu cold and cough syrups have been recalled by Novartis Consumer Health Inc. due to potential problems with the child-resistant caps.
Some of the caps may be faulty and a child can remove them even with the tamper-evident plastic seal still in place, the U.S. Consumer Product Safety Commission said.
The agency said there have been four cases of children opening the caps and accidentally consuming the medication. One of the children required medical attention. Eight other children were able to open the caps but did not consume the syrup, ABC News reported.
The recall includes six kinds of Theraflu Warming Relief syrups and 18 kinds of Triaminic syrups.
The syrups contain acetaminophen, which can cause liver injury or liver failure if consumed in large amounts, Henry Spiller, a toxicologist and director of the Central Ohio Poison Center, told ABC News. Some of the syrups also contain the antihistamine diphenhydramine, which can cause seizures or heart rhythm problems after an overdose.
For more information, see Voluntary Recall Information for Triaminic and Theraflu.
Posted: February 2013